Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 316, NWS Norman, OK

June 13, 2021Greer County, Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 2:40 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 2:40 PM CDT (19:40 UTC)
Expired
Jun 13, 2021, 3:45 PM CDT
In force
65 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greer County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-247 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS54 KOUN 131940
SVROUN
OKC055-065-132045-
/O.NEW.KOUN.SV.W.0316.210613T1940Z-210613T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
240 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jackson County in southwestern Oklahoma...
  Southeastern Greer County in southwestern Oklahoma...

* Until 345 PM CDT.

* At 240 PM CDT, a severe thunderstorm was located near Mangum,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Altus, Blair, Martha and Hester. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3482 9954 3487 9948 3475 9920 3462 9942
TIME...MOT...LOC 1940Z 320DEG 10KT 3483 9948 

HAIL...1.00IN
WIND...60MPH
 
$$

03
2 follow-up statements
461 
WWUS54 KOUN 132008
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
308 PM CDT Sun Jun 13 2021

OKC055-065-132045-
/O.CON.KOUN.SV.W.0316.000000T0000Z-210613T2045Z/
Jackson OK-Greer OK-
308 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN JACKSON AND SOUTHEASTERN GREER COUNTIES...

At 308 PM CDT, a severe thunderstorm was located near Martha, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Altus, Blair and Martha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3473 9949 3482 9937 3475 9920 3462 9942
TIME...MOT...LOC 2008Z 328DEG 17KT 3469 9938 

HAIL...0.88IN
WIND...60MPH
 
$$

03
888 
WWUS54 KOUN 132043
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
343 PM CDT Sun Jun 13 2021

OKC055-065-132052-
/O.EXP.KOUN.SV.W.0316.000000T0000Z-210613T2045Z/
Jackson OK-Greer OK-
343 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN GREER COUNTIES WILL EXPIRE AT 345 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3473 9949 3482 9937 3475 9920 3462 9942
TIME...MOT...LOC 2042Z 320DEG 10KT 3462 9931 

$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 13, 1:48 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021

A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.

Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.

Bunker

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021

A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /   0   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...03
Hazardous weather outlook, Jun 13, 11:35 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1135 AM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1135 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat:
Heat index values will climb to between 100 and 105 degrees across
western north Texas and portions of southern Oklahoma this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 10:57 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1057 AM CDT Sun Jun 13 2021

TXZ084-085-131630-
Foard TX-Wilbarger TX-
1057 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
southwestern Wilbarger Counties Until 1130 AM CDT...

AT 1054 AM CDT, a strong thunderstorm was located 4 miles southeast
of Crowell, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3392 9974 3403 9968 3396 9942 3378 9953
      3378 9954 3380 9954 3380 9955
TIME...MOT...LOC 1554Z 296DEG 20KT 3395 9965

JP
Special weather statement, Jun 13, 12:14 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1214 PM CDT Sun Jun 13 2021

OKZ034-036-131745-
Greer OK-Jackson OK-
1214 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and north
central Jackson Counties Until 1245 PM CDT...

AT 1213 PM CDT, a strong thunderstorm was located 4 miles southeast
of Mangum, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3486 9957 3491 9950 3488 9932 3487 9932
      3485 9929 3466 9942 3478 9958
TIME...MOT...LOC 1713Z 300DEG 9KT 3482 9947

JP
Special weather statement, Jun 13, 12:21 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 PM CDT Sun Jun 13 2021

OKZ034-131745-
Greer OK-
1221 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 1245
PM CDT...

AT 1217 PM CDT, a strong thunderstorm was located 7 miles southwest
of Willow, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of central Greer
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3496 9969 3503 9963 3498 9946 3492 9951
      3486 9959
TIME...MOT...LOC 1717Z 300DEG 9KT 3496 9959

JP
Special weather statement, Jun 13, 12:45 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1245 PM CDT Sun Jun 13 2021

OKZ034-131815-
Greer OK-
1245 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM
CDT...

AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Mangum and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950
TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951

JP
Special weather statement, Jun 13, 1:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 PM CDT Sun Jun 13 2021

OKZ034-131845-
Greer OK-
118 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 145 PM
CDT...

AT 112 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mangum, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Mangum, Hester and southern Altus-Lugert Lake.

LAT...LON 3492 9966 3500 9964 3502 9958 3492 9930
      3476 9946
TIME...MOT...LOC 1812Z 311DEG 25KT 3494 9955

JP
Local storm report, Jun 13, 2:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     MANGUM                  34.87N 99.50W
06/13/2021                   GREER              OK   PUBLIC

            LARGE TREES DOWNED. EST. 60 TO 65 MPH.

&&

RB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 10:45 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon45 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:11 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more9 hr
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman59 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Jun 13, 5:34 PM CDTRiver Flood WarningOUNGreer, Jackson2 hr
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.